Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 56, NWS Miami, FL

May 23, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at May 23, 2007, 5:20 AM EDT for Collier County, Florida. It took effect at May 23, 2007, 1:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2007, 5:20 AM EDT (09:20 UTC)
In effect from
May 23, 2007, 1:00 PM EDT
Expired
May 23, 2007, 5:00 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 230920
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
520 AM EDT WED MAY 23 2007


FLZ063-066-069-070-232100-
/O.NEW.KMFL.FW.W.0056.070523T1700Z-070523T2100Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
520 AM EDT WED MAY 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON FOR WESTERN INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON
FOR GLADES...HENDRY...AND COLLIER COUNTIES.

TEMPERATURES THIS AFTERNOON WILL WARM UP TO AROUND 90 DEGREES WITH
DEW POINTS FALLING INTO THE MID TO UPPER 50S OVER THE WESTERN
INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. THIS WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL DOWN BELOW 35 PERCENT FOR
3 TO 4 HOURS OVER THIS AREA. THE 20 FOOT WINDS WILL ALSO BE AROUND
15 MPH THIS AFTERNOON...DUE TO THE PRESSURE GRADIENT BETWEEN THE
STRONG HIGH TO THE NORTH AND THE FRONTAL TROUGH TO THE SOUTH.
THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN
INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA FOR THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL THIS AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 3:30 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 23, 3:30 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD THE WIND SPEEDS FOR TODAY
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT WED MAY 23 2007

.DISCUSSION...
A MID TO UPPER LEVEL LOW WAS LOCATED OVER THE SOUTHERN CENTRAL
GULF COAST STATES EARLY THIS MORNING...AS THE SURFACE HIGH WAS
LOCATED OVER THE WESTERN ATLANTIC WATERS AND THE FRONTAL TROUGH
WAS LOCATED OVER THE FLORIDA STRAITS. SCATTERED SHOWERS AND
THUNDERSTORMS WERE OCCURRING ALONG THE FRONTAL TROUGH OVER THE
FLORIDA KEYS AND THE FLORIDA STRAITS EARLY THIS MORNING.

THE MID TO UPPER LEVEL LOW WILL DISSIPATE TODAY WHILE MOVING INTO
THE SOUTHEAST UNITED STATES. THIS WILL BRING THE DRY AIR SEEN IN
THE SATELLITE IMAGES EARLY THIS MORNING OVER WESTERN GULF OF MEXICO
INTO THE CWA THIS AFTERNOON. THE SURFACE HIGH AND THE FRONTAL
TROUGH WILL ALSO REMAIN STATIONARY TODAY KEEPING THE BREEZY TO
WINDY EASTERLY WINDS GOING OVER THE CWA. SO ONLY AREA THAT COULD
SEE A FAST MOVING SHOWER TODAY WOULD BE OVER THE EAST COAST
AREAS...DUE TO THE LOW LEVEL MOISTURE WORKING INTO THIS AREA FROM
THE ATLANTIC WATERS. SO THE EAST COAST AREAS WILL BE IN A 20
PERCENT POPS WHILE REST OF THE CWA WILL BE MAINLY DRY TODAY.

THE WINDS SPEEDS WILL BE 20 TO 25 MPH ALONG ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA TODAY AND AROUND 20 OVER REST OF THE REST
OF METRO EAST COAST AREAS. THIS WILL BE APPROACHING THE WND ADV
CONDITIONS WHICH IS 25 MPH SUSTAINED. DUE TO THE SMALL AREAL
COVERAGE OF THE 20 TO 25 MPH WINDS WILL NOT ISSUE A WND ADV WITH
THIS PACKAGE...BUT WILL CONTINUE TO MONITOR THE WINDS OVER THE EAST
COAST AREAS THIS MORNING TO SEE IF ONE WILL BE NEEDED LATER.

THE HIGH AND THE FRONTAL TROUGH REMAINS NEARLY STATIONARY TONIGHT
THROUGH THURSDAY NIGHT. THIS WILL KEEP THE BREEZY TO WINDY
EASTERLY WINDS GOING OVER THE CWA...AND KEEP MOST OF THE CWA DRY.
THE ONLY EXCEPTION TO THIS IS THE EAST COAST AREAS...WHERE A QUICK
SHOWER COULD MOVE INTO THE EAST COAST AREAS FROM THE ATLANTIC
WATERS BEFORE DISSIPATING. SO WILL LEAVE A 20 PERCENT POPS UP FOR
THE EAST COAST AREAS THROUGH THIS TIME.

.EXTENDED FORECAST...
THE HIGH WILL REMAIN NEARLY STATIONARY OVER THE WESTERN ATLANTIC
WATERS THROUGH EARLY NEXT WEEK WHILE SLOWLY WEAKENING. THE FRONTAL
TROUGH WILL ALSO SLOWLY DISSIPATE OVER THE WEEKEND. THIS WILL
ALLOW FOR THE BREEZY TO WINDY EASTERLY WINDS TO SLOWLY DECREASE
OVER THE WEEKEND AND INTO EARLY NEXT WEEK. AS THE WINDS DECREASE
OVER SOUTH FLORIDA...THE ATMOSPHERE WILL ALSO SLOWLY START TO
MOISTEN UP OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SO HAVE KEPT
A 20 PERCENT POPS OVER THE CWA THIS WEEKEND...BEFORE INCREASING
THEM TO A CHANCE CAT BY EARLY NEXT WEEK.

&&

.AVIATION...
IT WILL CONTINUE QUITE BREEZY AT THE EAST COAST TAF SITES THROUGH
TONIGHT...WITH SUSTAINED ENE WINDS AROUND 20 KTS TODAY BEFORE GOING
TO 15 TO 20 KTS TONIGHT. KAPF WILL BE 15 TO 20 KTS TODAY BEFORE
FALLING TO 10 TO 15 KTS TONIGHT. VFR CONDITIONS WILL PREVAIL NEXT
24 HRS...THOUGH SHORT DURATION MVFR IS POSSIBLE ALONG THE EAST
COAST BUT PROBABILITIES ARE TOO LOW TO INCLUDE IN THE TAFS. ONE OR
TWO SHOWERS ARE EXPECTED TO MOVE IN FROM OFF THE OCEAN TODAY INTO
TONIGHT OVER THE EAST COAST AREAS...BUT THEY WILL BE FAR AND FEW
BETWEEN. SO WILL LEAVE THE TAF SITES AS DRY CONDITIONS.

&&

.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN COMING IN FROM THE EASTERLY
DIRECTION AT 20 TO 25 KNOTS OVER THE ATLANTIC WATERS AND 20 KNOTS
OVER REST OF THE CWA WATERS...EXCEPT 15 TO 20 KNOTS OVER THE NEAR-
SHORE GULF WATERS. THESE WIND SPEEDS AND DIRECTION SHOULD CONTINUE
THROUGH FRIDAY BEFORE SLOWLY DECREASING OVER THE WEEKEND. THIS WILL
ALLOW FOR THE SEAS TO REMAIN AT 6 TO 8 FEET IN THE ATLANTIC WATERS
THROUGH FRIDAY BEFORE SLOWLY DECREASING TO 4 TO 6 FEET BY LATE
THIS WEEKEND INTO EARLY NEXT WEEK. FOR THE SEAS IN THE GULF
SIDE...THEY WILL BE 6 FEET OR LESS THROUGH THE WEEKEND...EXCEPT
7 FEET TONIGHT AND THURSDAY WELL OFFSHORE. SO WILL CONTINUE THE
SCA FOR ALL WATERS THROUGH TONIGHT...EXCEPT FOR THE NEAR-SHORE
GULF WATERS WHERE A SCEC WILL BE IN PLACE.

THE BREEZY TO WINDY EASTERLY WINDS ALONG WITH THE LOW TIDES DURING
THE EARLY MORNING AND EARLY EVENING HOURS WILL ALLOW FOR A HIGH
RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH
FLORIDA. SO WILL HAVE A HEADLINE FOR THIS IN THE EAST COAST METRO
ZONES TODAY.

THERE WILL ALSO BE THE POSSIBILITY OF SOME MINOR BEACH EROSION ALONG
THE EAST COAST BEACHES DURING THE NEXT COUPLE OF DAYS AT HIGH
TIDES. SO WILL MENTION THIS IN THE HWO MORNING PRODUCT FOR THIS.

&&

.FIRE WEATHER...
TEMPS THIS AFTERNOON WILL BE GETTING UP INTO THE 80S OVER THE EAST
COAST AREAS...AND AROUND 90 DEGREES OVER THE WESTERN INTERIOR AND
WEST COAST AREAS. THE DRY AIR THAT WILL BE WORKING INTO THE CWA
THIS AFTERNOON WILL ALSO ALLOW FOR THE DEW POINTS TO REMAIN IN THE
LOWER TO MID 60S EAST COAST AREAS...AND FALL INTO THE 50S OVER THE
INTERIOR AND WEST COAST AREAS. THIS WILL ALLOW FOR THE RELATIVE
HUMIDITIES TO FALL INTO THE UPPER 30S TO 40S OVER THE EAST COAST
AREAS...AND INTO THE LOWER TO MID 30S WEST INTERIOR AND WEST COAST
AREAS FOR 2 TO 3 HOURS. HOWEVER...WITH THE BREEZY TO WINDY WINDS
OVER SOUTH FLORIDA TODAY...THE 20 FOOT WINDS WILL BE AT LEAST 15
MPH. SO WILL ISSUED A RED FLAG WARNING FOR THIS AFTERNOON FOR ALL
OF THE WESTERN INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  75  83  75 / 20 20 20 20
FORT LAUDERDALE  83  76  83  76 / 20 20 20 20
MIAMI            84  75  84  75 / 20 20 20 20
NAPLES           91  70  91  70 / 10 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EDT THIS AFTERNOON FOR FLZ063-
     FLZ066-FLZ069-FLZ070.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR GMZ676.

&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, May 23, 5:09 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
509 AM EDT WED MAY 23 2007

FLZ063-066>075-232100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
509 AM EDT WED MAY 23 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...
...MINOR BEACH EROSION POSSIBLE ALONG EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ALONG
THE ATLANTIC COAST WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT
THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE
COUNTIES. STRONG RIP CURRENTS ARE LIKELY. AS A RESULT, SWIMMING IS
NOT ADVISED AT THESE BEACHES. GIVEN THE PERSISTENCE OF THE STRONG
WINDS MINOR BEACH EROSION IS ALSO LIKELY PARTICULARLY AROUND THE
TIME OF HIGH TIDE WHICH IS EXPECTED TOWARD THE MID AFTERNOON HOURS.

WAVES: DUE TO THE PERSISTENT STRONG EASTERLY WINDS TODAY AND
TONIGHT ACROSS THE SOUTHEAST FLORIDA COASTAL WATERS, SEAS WILL
BUILD UP T0 9 FEET THROUGH TONIGHT ACROSS THE LOCAL OFFSHORE
ATLANTIC WATERS AND SLIGHTLY LESS NEARSHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG EAST TO NORTHEAST WIND FLOW WILL PERSIST ACROSS THE AREA
THROUGH AT LEAST FRIDAY. THIS WILL CONTINUE TO RESULT IN A HIGH
RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THE END OF
THE WEEK. THE STRONG WINDS WILL KEEP SEAS ACROSS THE OFFSHORE
ATLANTIC WATERS AT AROUND 8 FEET OR LESS THROUGH FRIDAY NIGHT BEFORE
BEGINNING TO SUBSIDE BY SATURDAY.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND THROUGH
THE UPCOMING WEEKEND THROUGH MUCH OF SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:47 AM EDTMarine Weather StatementMFL48 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.